Viagra vision problems

Posted: Natalja Miller Date: 02-Feb-2019
<i>Viagra</i> Doesn't Damage <i>Vision</i> - WebMD

Viagra Doesn't Damage Vision - WebMD

A high dose of the erectile dysfunction drug sildenafil citrate (Viagra) led to irreversible eye damage in a 31-year-old man, authors of a case study reported. The patient developed "persistent retinal toxicity" after taking far more than the recommended dose, Richard Rosen, MD, of New York Eye and Ear Infirmary of Mount Sinai in New York City, and colleagues wrote in The patient in question presented at an urgent care clinic complaining of red-tinted vision in both eyes. He had begun experiencing the symptoms 2 days earlier after ingesting liquid sildenafil citrate he had purchased over the internet from a non-pharmacy source. The patient further reported that he drank the sildenafil directly from the bottle and didn't know the exact dosage he ingested, but that it was much more than the recommended 50 mg dose. Visual disturbances are known to be potential side effects of sildenafil citrate. For example, one study found that a single oral dose of 100-mg sildenafil citrate given to healthy young men "led to small but statistically significant transient changes of outer and inner retinal function" that resolved in 24 hours. Here, the patient's symptoms failed to improve in the year after initial diagnosis, despite a wide variety of treatments, which included -- upon presentation -- topical prednisolone acetate four times a day in both eyes, brinzolamide 1% three times a day in both eyes, and brimonidine tartrate twice daily in both eyes. By: Hotze Health | Comments: 0 | October 18th, 2018 Men, if you’re thinking of taking Viagra for low libido or erectile dysfunction, then you need to read this post, because your vision could depend upon it. A new study published in the Retinal Cases & Brief Reports Journal demonstrates that irreversible damage to color vision in men is linked to the erectile dysfunction drug, Viagra. This further confirms the fact that vision changes are a possible side effect of Viagra. This new research reported on a case of persistent retinal toxicity associated with a high dose of Viagra (sildenafil citrate) intake in which a 31 year old man with no medical history presented with complaints of bilateral multicolored photopsias (flashes of light) and erythropsia (red-tinted vision), shortly after taking Viagra. The patient’s symptoms and the photoreceptor structural vision changes persisted for several months. The conclusion of the study was that Viagra is typically associated with transient visual symptoms in normal dosage. At high dosage, it can lead to persistent retinal toxicity in certain individuals. Besides Viagra, medications for erectile dysfunction include Cialis, Levitra, Stendra, Staxyn and Adcirca. These drugs come with many side effects, including some very dangerous ones. Peptides are molecules consisting of two or more amino acids. They are simple chemical messengers that help regulate the body, and when we lose peptides, we tend to see a decline in function.

Sildenafil - Wikipedia

Sildenafil - Wikipedia

This content has not been reviewed within the past year and may not represent Web MD's most up-to-date information. To find the most current information, please enter your topic of interest into our search box. 8, 2003 -- For men taking Viagra, an unnerving side effect -- light sensitivity, bluish-colored vision -- has been a concern. But there's no evidence that Viagra causes eye damage, even in those who take high doses, according to a new study. Since Viagra lowers blood pressure overall, there was a suspicion that the drug might decrease blood flow to optic nerves -- nerves that control vision -- which can cause nerve damage. However, this study of 13 men at Stanford University found that high doses of Viagra by and large preserved the thickness of the choroid layer of the eye, indicating that blood flow was normal. There were some small variations in thickness, which indicated that some men with an underlying blood vessel condition -- such as hardening of the arteries -- may indeed have changes in vision. The study appears in the November-December 2002 issue of Ophthalmologica. Some people who have taken Viagra notice that an hour or so after taking the drug that they experience visual problems. For example, seeing a bluish tinge, increased sensitivity to light, or blurred vision. While this is usually only temporary, it's wise to visit your GP or optician if these symptoms persist or worsen after a few hours.

<i>Viagra</i> Uses, side effects, and risks - Medical News Today

Viagra Uses, side effects, and risks - Medical News Today

"Viagra may permanently damage vision in some men, study finds," reports The Guardian. But the news is, in fact, based on research in mice. This research suggests the medication may not be suitable for men who carry a gene mutation associated with the inherited eye condition retinitis pigmentosa. Researchers found Viagra (the brand name of the drug sildenafil) caused visual disturbance in mice genetically engineered to carry a single copy of the retinitis pigmentosa mutation. It took two weeks for the mice's visual response to go back to normal. The researchers say this has human implications as 1 in 50 men are believed to be retinitis pigmentosa carriers. Retinitis pigmentosa is a hereditary condition that causes progressive loss of light reception and the outer fields of vision, leading to tunnel vision and blindness. 1, 2018 (Health Day News) -- High doses of the impotence drug commonly known as Viagra can cause damage to the eye's retina that results in irreversibly tinted vision, researchers contend in a case study."People who depend on colored vision for their livelihood need to realize there could be a long-lasting impact of overindulging on this drug," said lead investigator Dr. He directs retina services at the New York Eye and Ear Infirmary of Mount Sinai, in New York City. The study involved a 31-year-old man who went to an urgent care clinic because he'd had red-tinted vision in both eyes for two days. The problem began shortly after he took a dose of liquid sildenafil citrate that he'd bought online. The man told doctors he took much more than the recommended 50 milligram dose, which is used to treat impotence. Normal doses of the drug can cause vision problems, but symptoms typically disappear within 24 hours, the study authors noted. The man was diagnosed with persistent retinal toxicity linked to the high dose of sildenafil, which damaged the outer retina, the researchers said. Despite various treatments, the man's tinted vision hasn't improved more than a year after his diagnosis.

<strong>Viagra</strong> and <strong>Vision</strong> the Long and the Short of it - The Ophthalmologist
Viagra and Vision the Long and the Short of it - The Ophthalmologist

In clinical trials of the erectile dysfunction drug Viagra, it has been. pathway, which could leave some users at risk of potential vision problems. Only recently I have noted on television commercials for Viagra and similar products the warning to stop using them and see your doctor if any vision problems occur. Naturally my laymans mind began to ponder the possibility that there might be some connection between my use of this drug and my subsequent eye difficulties.

Viagra vision problems
Rating 4,5 stars - 701 reviews